Mississippi, 2011Damaging Winds and Lightning Strike in Mississippi, August 4 to 6, 2011
August 4 to 6, 2011 · NWS JAN · 10 events in 8 counties and zones
A hot humid air mass led to a few strong to severe storms that moved over portions of central Mississippi during the late afternoon and early evening hours of August fourth, fifth and early in the evening of the sixth. These storms produced thunderstorm wind damage, as well as minor damage from outflow winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot humid air mass led to a few strong to severe storms that moved over portions of central Mississippi during the late afternoon and early evening hours of August fourth, fifth and early in the evening of the sixth. These storms produced thunderstorm wind damage, as well as minor damage from outflow winds. A lightning strike was reported at Dogwood Festival in Flowood, MS on the fifth. No significant injuries were reported. An indirect fatality occurred in Webster County around 545 am on the fifth when a car collided with a fallen tree on the Natchez Trace Parkway just north of Highway 82.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 4, 3:30 PM CST, 15 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU AUG 4 2011
...DANGEROUS HEAT STRESS CONTINUES FOR THE ARKLAMISS...
.SHORT TERM...EXCESSIVE HEAT WARNINGS WILL CONTINUE ACROSS THE
REGION THROUGH THE OVERNIGHT HOURS. CURRENT AFTERNOON HEAT INDICES
HAVE CLIMBED NEAR 110 DEGREES AT MANY LOCATIONS...HIGHER AT SOME NRN
SITES. OVERNIGHT LOWS WILL HANG IN THE MID TO UPPER 70S IN MOST
AREAS AND WILL REMAIN NEAR 80 AT SOME DELTA LOCATIONS...OFFERING
LITTLE IN THE WAY OF RELIEF FROM TODAYS HOT CONDITIONS. STRONG HIGH
PRESSURE WILL CONTINUE INTO THE WEEKEND...CENTERED JUST WEST OF THE
FORECAST AREA AND EDGING EVER SO SLIGHTLY TO THE WEST WITH TIME.
GRADUALLY DECREASING SUBSIDENCE WILL RESULT IN GRADUALLY COOLER
925/850 MB TEMPS EACH DAY BUT...EVEN WITH SLIGHTLY COOLER
READINGS...WEATHER CONDITIONS WILL BE UNUSUALLY HOT. THE CURRENT
EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH 7AM FRIDAY MORNING IN
CONSIDERATION OF WARM OVERNIGHT LOWS. THE WARNING WILL CONTINUE FOR
AREAS ALONG AND WEST OF I-55 TOMORROW WHERE THE EFFECTS OF RIDGING
TO OUR WEST WILL BE MOST PRONOUNCED. AS LOW LEVEL TEMPS VERY SLOWLY
BEGIN TO DECREASE...ALTHOUGH STILL VERY WARM...AND ISOLATED TO
SCATTERED CONVECTION DEVELOPS DURING THE DAY...A HEAT ADVISORY WILL
REMAIN IN PLACE FOR AREAS EAST OF I-55 THROUGH FRIDAY
THE TRACK OF WEAK WAVES THAT PIVOT AROUND THE ERN FRINGES OF THE
RIDGE WILL ALSO BEGIN TO SHIFT WWD INTO OUR AREA AND WILL PRODUCE
SUFFICIENT FORCING TO MAINTAIN A CHANCE OF CONVECTION...ESPECIALLY
OVER OUR ERN ZONES. THE POTENTIAL FOR OVERNIGHT MCS DEVELOPMENT
EXISTS WITH THIS PATTERN AND THE REMAINS OF EVENING CONVECTION THAT
DEVELOP ALONG THE WEAK SURFACE BOUNDARY NEAR THE NRN MS BORDER COULD
POSSIBLY DRIFT INTO NRN PARTS OF THE FORECAST AREA. CURRENT
INDICATIONS ARE THAT NIGHTTIME CONVECTION WILL REMAIN TO OUR NORTH
BUT WILL PAINT A SLIGHT CHANCE OF PRECIP IN THE N/NE
OVERNIGHT...KEEPING THE BEST CHANCES OF THUNDERSTORMS DURING THE
AFTERNOON AND EARLY EVENING. DEEP MOISTURE CONTINUES OVER THE AREA
AND 850 MB MOISTURE...ALONG WITH PWATS...WILL BE ON THE INCREASE
OVER THE NEXT COUPLE OF DAYS. ALTHOUGH THE UPPER RIDGE CENTER WILL
DRIFT TO THE WEST AND WEAK UPPER TROUGHING WILL SLOWLY DEVELOP TO
OUR E/SE...UPPER RIDGING WILL REMAIN STRONG ENOUGH TO MAINTAIN HOT
CONDITIONS ACROSS THE REGION. WITH HIGH DAYTIME TEMPERATURES AND
PRECIPITABLE WATER VALUES SITTING AROUND OR ABOVE 2 INCHES ANY
CONVECTION THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE
WITH DAMAGING WINDS.
MAV POPS LOOK TOO DRY FOR FRIDAY...CONSIDERING THE OUTLIER SOLUTION
OF THE GFS COMPARED TO OTHER MODELS...AND WERE INCREASED ACROSS THE
AREA. MODEL CONSENSUS IS FOR INCREASING RAIN CHANCES SATURDAY...THE
GFS ENSEMBLE AVERAGE MOS OFFERING A MORE REASONABLE SOLUTION TO
DAYTIME AND OVERNIGHT RAIN CHANCES FOR THE AREA...MAV MOS LOOKING
TOO DRY DURING THE DAY AND TOO WET OVERNIGHT.
.LONG TERM...FOR THE SUN-THU PERIOD...HOT/HUMID CONDITIONS WILL
REMAIN...BUT OVERALL TEMPS DO NOT LOOK TO BE AS EXTREME AS THE
CURRENT STRETCH WE ARE IN. ADDITIONALLY...SLIGHTLY BETTER PRECIP
POTENTIAL WILL EXIST WHICH WOULD BRING SOME RELIEF TO THE AREAS THAT
RECEIVE ANY.
THE PATTERN OVER THE WEEKEND WILL STILL BE ONE WITH THE UPPER RIDGE
CENTERED TO THE NW OF THE REGION. HOWEVER...BY THIS TIME IT WILL BE
IN A WEAKER STATE AS HEIGHT VALUES WILL BE LOWERING TO 591-593 DM.
THIS SHOULD SUPPORT LESS HOT CONDITIONS AND SOME INCREASE IN PRECIP
POTENTIAL. STILL...THERE WILL BE RESIDUAL EFFECTS FROM THE PREV HOT
WEEK AND TEMPS SHOULD RANGE FROM 95-100 WITH THE HOTTEST READINGS
OVER THE WESTERN HALF. THESE ABV NORMAL TEMPS WILL COMBINE WITH HIGH
SFC MOISTURE AND THE AREA WILL LIKELY CONTINUE TO BE UNDER AT LEAST
A HEAT ADV. THE WEAKENING RIDGE WILL ALLOW A COUPLE DISTURBANCES TO
IMPACT THE AREA WITH SOME SLIGHT COOLING OF MID LEVEL TEMPS. THIS
WILL COMBINE WITH THE VERY WARM LOWER LEVELS AND PROVIDE STEEP LAPSE
RATES AND HIGH INSTABILITY. DUE TO THIS...ANY STORMS THAT DEVELOP
WILL HAVE THE POTENTIAL TO BE STRONG/SVR AND WILL CONTINUE TO WORD
THIS RISK IN THE HWO. THE NE/E HALF WILL HAVE THE BEST CHANCES OF
RAIN THIS WEEKEND.
FOR THE WEEKDAY PERIOD...THE CENTER OF THE UPPER RIDGE SLIDES MORE
WESTWARD AND KEEPS OUR REGION IN THE WEAKNESS AND UNDER A NW FLOW
REGIME. THE LOWER LEVELS WILL GENERALLY REMAIN IN A WESTERLY FLOW
PATTERN AND THIS WILL SUPPORT THE CONTINUED ABV NORMAL TEMPS EACH
DAY. GFS GUID INDICATED THIS...BUT WAS STILL THE LOWER MEMBER OF THE
ENSEMBLE SUIT. DUE TO THIS...OPTED TO LEAN TOWARD THE ENSEMBLE MEAN
TEMPS AND RAISE HIGHS A COUPLE DEGREES...ESPECIALLY ACROSS THE WEST
WHERE THEY HAVE BEEN THE DRIEST/HOTTEST SO FAR THIS SUMMER. AS FOR
PRECIP...CHANCES WILL BE NEAR TO JUST ABOVE NORMAL DURING THIS
PERIOD AS THE LOWER MID LEVEL HEIGHTS AND NW FLOW REGIME WILL
SUPPORT BETTER RAIN CHANCES. THE EASTERN HALF WILL HAVE THE BEST
CHANCES EACH DAY. THERE WILL ALSO BE A RISK FOR A MCS COMPLEX OR TWO
AS BOTH THE GFS/EURO ARE INDICATING A FEW POTENT WAVES WITH
RELATIVELY STRONG FLOW MOVING THROUGH THIS PATTERN. TIMING THIS IS
VERY DIFFICULT AND WILL JUST FOLLOW GUID POPS DURING THIS TIME. /CME/
&&
.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS NORTHERN AND EASTERN PORTIONS OF THE AREA THIS AFTERNOON IN
ASSOCIATION WITH A WEAK BOUNDARY THAT WILL STALL NORTH OF THE AREA.
EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO BE POSSIBLE OVERNIGHT
ACROSS PORTIONS OF THE NORTH AND EAST. MVFR FOG WILL BE POSSIBLE
ACROSS THOSE AREAS THAT GET ISOLATED THUNDERSTORMS. MVFR CONDITIONS
WILL BE FROM 09Z-13Z FRIDAY...THEN SHIFT TO ALL VFR CONDITIONS./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 78 100 78 99 / 6 17 12 23
MERIDIAN 76 98 75 97 / 13 22 18 28
VICKSBURG 77 100 77 99 / 5 11 9 13
HATTIESBURG 78 99 76 98 / 12 18 17 28
NATCHEZ 76 97 77 96 / 5 10 9 13
GREENVILLE 80 101 79 100 / 10 17 9 10
GREENWOOD 78 101 77 99 / 10 26 11 14
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR MSZ028>033-
037>039-044>046-050>052-055>058-063>066-072>074.
HEAT ADVISORY FROM 7 AM TO 7 PM CDT FRIDAY FOR MSZ028>033-
037>039-044>046-050>052-055>058-063>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-
025>027-034>036-040>043-047>049-053-054-059>062.
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-
016-023>026.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.
&&
03/CME/17Hazardous weather outlook, Aug 4, 1:15 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT THU AUG 4 2011
LAZ007>009-015-016-023>026-MSZ040>043-047>049-053-054-059>062-
051915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
215 PM CDT THU AUG 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...AND NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT AS DANGEROUS
LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO
NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS
ONLY FALL INTO THE UPPER 70S AND LOWER 80S.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY EVENING
AS AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. UPDATED HEAT RELATED
WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE GO INTO
THROUGH THE UPCOMING WEEKEND...ESPECIALLY IN WESTERN PORTIONS OF THE
OUTLOOK AREA.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
ARZ074-075-MSZ018-019-025>027-034>036-051915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-HOLMES-
215 PM CDT THU AUG 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI...
AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT
AN EXCESSIVE HEAT WARNING REMAINS THROUGH TONIGHT AS DANGEROUS LEVELS
OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA. LITTLE TO NO
RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS OVERNIGHT LOWS
ONLY FALL INTO THE UPPER 70S AND LOWER 80S.
ALSO...ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THROUGH THIS
EVENING WITH WIND GUSTS OF 50 TO 60 MPH BEING THE PRIMARY CONCERNS
WITH THE MOST INTENSE STORMS. HEAVY RAIN...INTENSE CLOUD TO GROUND
LIGHTNING STRIKES...AND TO A LESSER EXTENT SMALL HAIL...WILL ALSO BE
POSSIBLE. THESE STORMS SHOULD MAINLY OCCUR ALONG AND NORTH OF A
CROSSETT TO LEXINGTON LINE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HOT AND HUMID CONDITIONS WILL PERSIST FRIDAY AS A EXCESSIVE HEAT WARNING IS
IN EFFECT THROUGH FRIDAY AFTERNOON WITH HEAT INDICES ABOVE 110. UPDATED
HEAT RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE
AS WE GO INTO THROUGH THE UPCOMING WEEKEND. A FEW STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE
POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. MOST
OF THE STORMS SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
MSZ028>033-037>039-044>046-050>052-055>058-063>066-072>074-051915-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
215 PM CDT THU AUG 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI.
.DAY ONE...TONIGHT
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH TONIGHT AS
DANGEROUS LEVELS OF HEAT AND HUMIDITY CONTINUE OVER THE OUTLOOK AREA.
LITTLE TO NO RELIEF FROM THE HEAT STRESS IS EXPECTED TONIGHT AS
OVERNIGHT LOWS ONLY FALL INTO THE UPPER 70S AND LOWER 80S.
ALSO...A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
AND EVENING WITH WIND GUSTS OF 50 TO 60 MPH BEING THE PRIMARY
CONCERNS WITH THE MOST INTENSE STORMS. HEAVY RAIN...INTENSE CLOUD TO
GROUND LIGHTNING STRIKES...AND TO A LESSER EXTENT SMALL HAIL...WILL
ALSO BE POSSIBLE. THESE STORMS SHOULD MAINLY OCCUR ALONG AND NORTH OF
A CROSSETT TO LEXINGTON LINE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HOT AND HUMID CONDITIONS WILL PERSIST FRIDAY AS A HEAT ADVISORY IS IN EFFECT
THROUGH FRIDAY AFTERNOON WITH HEAT INDICES 105 TO 110. UPDATED HEAT
RELATED WARNINGS OR ADVISORIES FOR SOME LOCATIONS ARE POSSIBLE AS WE
GO INTO THROUGH THE UPCOMING WEEKEND. A FEW STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE
POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. MOST
OF THE STORMS SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
17
In the hours before
Special weather statement, Aug 4, 2:39 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU AUG 4 2011
ARZ074-042110-
ASHLEY AR-
339 PM CDT THU AUG 4 2011
...STRONG THUNDERSTORM DEVELOPING EAST OF CROSSETT...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF BERLIN AT 339 PM CDT. THE STORM WAS NEARLY
STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTH CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3301 9164 3301 9194 3317 9192 3320 9173
TIME...MOT...LOC 2039Z 345DEG 2KT 3310 9183
DL
Special weather statement, Aug 4, 3:16 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT THU AUG 4 2011
MSZ030-031-042145-
LOWNDES MS-CLAY MS-
416 PM CDT THU AUG 4 2011
...STRONG THUNDERSTORM DEVELOPING OVER THE CITY OF COLUMBUS...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 2 MILES SOUTHWEST OF COLUMBUS AT 415 PM CDT...MOVING SOUTH AT
10 MPH.
PEOPLE IN SOUTHEASTERN CLAY AND CENTRAL LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3333 8830 3333 8858 3360 8856 3361 8832
TIME...MOT...LOC 2115Z 348DEG 8KT 3348 8844
DL
Thunderstorm Wind, Lowndes
- When
- August 4, 3:45 PM CST
- Where
- Lowndes County, Caledonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.680, -88.330
A tree was blown down in the city of Caledonia.
Thunderstorm Wind, Webster
- When
- August 4, 6:00 PM CST
- Where
- Webster County, 0.69 mi N of Eupora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.540, -89.280
Numerous trees were blown down due to an outflow boundary around the city of Eupora and around the rest of Webster County.
Thunderstorm Wind, Choctaw
- When
- August 4, 6:25 PM CST
- Where
- Choctaw County, 6.85 mi NNW of Chester
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Storm Chaser
- Coordinates
- 33.460, -89.280
A tree was blown onto a house south of Eupora. Multiple trees were blown down across Choctaw County.
Thunderstorm Wind, Neshoba
- When
- August 4, 6:55 PM CST
- Where
- Neshoba County, 3 mi WNW of Forestdale
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.797, -88.998
A tree was blown down by strong outflow winds at Mississippi Highway 482 and County Road 759.
Thunderstorm Wind, Neshoba
- When
- August 4, 7:10 PM CST
- Where
- Neshoba County, Dixon
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.670, -89.220
A tree was blown down by strong outflow winds on County Road 339 near Mississippi Highway 21.
Thunderstorm Wind, Jasper
- When
- August 4, 7:45 PM CST
- Where
- Jasper County, Heidelberg
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.880, -89.000
A tree was blown down onto a trailer on County Road 5033.
Lightning, Rankin
- When
- August 5, 3:25 PM CST
- Where
- Rankin County, 0.69 mi S of Luckney
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.340, -90.070
Lightning struck near a restaurant at Dogwood Festival in Flowood. Three people were shaken up, but no one sustained significant injuries.
Thunderstorm Wind, Lowndes
- When
- August 5, 3:45 PM CST
- Where
- Lowndes County, 2.73 mi SSW of Wells
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.563, -88.416
One tree was blown down at Aileen Drive and Sherwood Drive on the north side of Columbus.
Thunderstorm Wind, Scott
- When
- August 6, 5:08 PM CST
- Where
- Scott County, 2 mi S of Pulaski
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.241, -89.600
Power lines were blown down on Powell Road. Information was relayed by WLBT-TV.
Thunderstorm Wind, Hinds
- When
- August 6, 5:53 PM CST
- Where
- Hinds County, 0.69 mi N of Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.340, -90.330
Power lines were blown down in Clinton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, August 4, 20111 death · 5 injured · 1 event
- Excessive Heat in Texas, August 4 to 5, 20111 death · 1 event
- Excessive Heat in Louisiana, August 4, 20111 death · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 20113 injured · $70,000 · 1.75 in hail · 5 events
- Excessive Heat in Texas, August 4, 2011$200,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, August 4, 2011$42,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2011$20,000 · 50 kt wind · 14 events
- Flash Flood and Hail in Kansas, August 4 to 5, 2011$20,000 · 1.75 in hail · 10 events
- Wildfire in Texas, August 4 to 5, 2011$20,000 · 1 event
- Damaging Wind and Lightning Strike in Alabama, August 4, 20111 injured · $2,000 · 52 kt wind · 2 events
- Excessive Heat in South Carolina, August 4, 20118 events
- Hail and Damaging Wind in Montana, August 4, 20111.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333534, 333535, 333536, 333538, 333539, 333540, 333541, 333543, 333545, 333546.